MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k171275.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral endovascular interventional procedure involving a male patient of unknown age, the hub separated from the sheath of a micropuncture transitionless stiffened cannula access set.Access was obtained in the common femoral artery, through highly calcified anatomy.Resistance was met while "pushing and pulling" the device due to calcification.The device was intended to be used to place a larger diameter wire guide.As the sheath was being removed, the hub separated from the sheath.The sheath was removed by hand.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used, damaged mpis was returned for investigation.The hub of the outer cannula was separated, and there was excessive sheath elongation at the proximal end.There was evidence of sheath material in the hub, suggesting shaft separation and not hub.Separation biomatter was present throughout the device.The length of the outer catheter was 13.5cm with the elongation.No other issues were identified.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Furthermore, a device history record was also reviewed by the third-party supplier of this device.The supplier investigation concluded that there was no evidence to suggest that the device was not manufactured to specification.A review of the device history record showed there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s anatomy.According to the initial reporter, the patient¿s access site was heavily calcified.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8959374
Report Number1820334-2019-02203
Device Sequence Number11550114
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)210823(10)9116327
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number9116327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1